Date of this Version
Ricci curvature was proposed by Ollivier in a general framework of metric measure spaces, and it has been studied extensively in the context of graphs in recent years. In this paper we obtain the exact formulas for Ollivier’s Ricci-curvature for bipartite graphs and for the graphs with girth at least 5. These are the first formulas for Ricci-curvature that hold for a wide class of graphs, and extend earlier results where the Ricci-curvature for graphs with girth 6 was obtained. We also prove a general lower bound on the Ricci-curvature in terms of the size of the maximum matching in an appropriate subgraph. As a consequence, we characterize the Ricci-flat graphs of girth 5. Moreover, using our general lower bound and the Birkhoff–von Neumann theorem, we give the first necessary and sufficient condition for the structure of Ricci-flat regular graphs of girth 4. Finally, we obtain the asymptotic Ricci-curvature of random bipartite graphs G (n, n, p) and random graphs G (n, p), in various regimes of p.
© 2015. This manuscript version is made available under the CC-BY-NC-ND 4.0 license http://creativecommons.org/licenses/by-nc-nd/4.0/
graph curvature, optimal transportation, random graphs, Wasserstein's distance
Bhattacharya, B. B., & Mukherjee, S. (2015). Exact and Asymptotic Results on Coarse Ricci Curvature of Graphs. Discrete Mathematics, 338 (1), 23-42. http://dx.doi.org/10.1016/j.disc.2014.08.012
Date Posted: 25 October 2018
This document has been peer reviewed.